Econometrica: Jan 1985, Volume 53, Issue 1

Distribution of Income and the "Law of Demand"

https://doi.org/0012-9682(198501)53:1<109:DOIAT">2.0.CO;2-H
p. 109-128

Pierre-Andre Chiappori

The paper proves sufficient conditions for aggregate demand curves to be decreasing in an economy with identical consumers. The restrictions affect the functional form of Engel curves and the shape of expenditures distribution within the economy. It is shown that most of the empirical literature about Engel curves uses functional forms of the type studied here. Eventually, conditions about expenditures distribution are empirically tested.

Log In To View Full Content

Back